Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 18, 2011, 2:25 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 18, 2011, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 2:25 AM MST (09:25 UTC)
- In effect from
- Jun 18, 2011, 12:00 PM MST
- Expired
- Jun 18, 2011, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4600 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS75 KFGZ 180925 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 AM MST SAT JUN 18 2011 AZZ011-013-014-017-040-181730- /O.NEW.KFGZ.WI.Y.0032.110618T1900Z-110619T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 225 AM MST SAT JUN 18 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. * TIMING: WIND SPEEDS WILL INCREASE THIS MORNING AND EXCEED CRITERIA AFTER 12 NOON MST. * WINDS: SOUTHWESTERLY 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULT TRAVEL. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
2 follow-up statements
272 WWUS75 KFGZ 182108 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 208 PM MST SAT JUN 18 2011 AZZ011-013-014-017-040-190515- /O.NEW.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/ /O.CON.KFGZ.WI.Y.0032.000000T0000Z-110619T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 208 PM MST SAT JUN 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE TAPERING OFF BEFORE DARK...STRONG WINDS WILL RETURN BY LATE TOMORROW MORNING AND CONTINUE THROUGH THE EVENING. * WINDS: SOUTHWESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012-016-039-190515- /O.NEW.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- 208 PM MST SAT JUN 18 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: STRONG WINDS WILL DEVELOP BY LATE SUNDAY MORNING AND CONTINUE INTO THE EVENING. * WINDS: SOUTHWESTERLY WINDS OF 25 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
488 WWUS75 KFGZ 190212 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 712 PM MST SAT JUN 18 2011 AZZ011-013-014-017-040-191015- /O.EXP.KFGZ.WI.Y.0032.000000T0000Z-110619T0200Z/ /O.CON.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 712 PM MST SAT JUN 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL RETURN BY LATE SUNDAY MORNING AND CONTINUE THROUGH THE EVENING. * WINDS: SOUTHWESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012-016-039-191015- /O.CON.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- 712 PM MST SAT JUN 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: STRONG WINDS WILL DEVELOP BY LATE SUNDAY MORNING AND CONTINUE INTO THE EVENING. * WINDS: SOUTHWESTERLY WINDS OF 25 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:00 PM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 9:00 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST FRI JUN 17 2011 .SYNOPSIS...EXPECT WINDY AFTERNOONS AND DRY CONDITIONS ACROSS MUCH OF THE REGION THROUGH SUNDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL AS LOW PRESSURE SETS UP ACROSS THE WEST. CONDITIONS WILL BE MOSTLY DRY WITH THE EXCEPTION OF A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE UTAH BORDER ON SUNDAY. FAIR AND WARMER WEATHER WITH LIGHTER WINDS ARE EXPECTED STARTING MONDAY AS HIGH PRESSURE RETURNS TO THE SOUTHWEST. && .DISCUSSION...FORECAST APPEARS TO BE IN GOOD SHAPE AS WINDS HAVE WEAKENED SINCE SUNSET. GUSTY WINDS WILL RETURN DURING THE DAYLIGHT HOURS SATURDAY AND SUNDAY. && .PREV DISCUSSION /340 PM MST/...WEAKENING FRONTAL BAND CONTINUES TO STREAM SOME HIGH CLOUD COVER ACROSS NORTHERN ARIZONA THIS AFTERNOON. CONVECTION HAS YET TO MATERIALIZE ACROSS OUR FAR NORTHEASTERN ZONES...A FEW REMAINING HOURS OF SUN MAY POP AN ISOLATED CELL NEAR THE FOUR CORNERS BUT ITS BEGINNING TO LOOK LESS LIKELY. OTHERWISE...FAIR AND BREEZY CONDITIONS CONTINUE ACROSS MOST OF THE STATE. FOR THE WEEKEND...A TROUGH OF LOW PRESSURE ACROSS THE NORTHERN STATES WILL CONTINUE TO INDUCE BREEZY TO WINDY CONDITIONS ACROSS THE REGION. FOR SATURDAY...SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH EVEN STRONGER WINDS ACROSS OUR EASTERN ARIZONA ZONES. FOR SUNDAY...AS THE TROUGH EDGES CLOSER TO THE STATE...INCREASING PRESSURE GRADIENTS WILL LEAD TO WINDIER CONDITIONS AREA-WIDE...ESPECIALLY ACROSS EASTERN ARIZONA. WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE IN PARTS OF THE LITTLE COLORADO RIVER VALLEY AND A WIND ADVISORY MAY BE NEEDED DOWN THE ROAD. STARTING MONDAY...PERSISTENT WESTERN US TROUGHING WILL BEGIN TO SHIFT EASTWARD INTO THE MIDWEST ALLOWING HIGH PRESSURE TO REBUILD ACROSS THE DESERT SOUTHWEST. MODELS ARE IN AGREEMENT ON BUILDING A LARGE HIGH PRESSURE RIDGE INTO THE STATE BY MIDWEEK ALLOWING TEMPERATURES TO WARM TO THE HIGHEST VALUES YET THIS SEASON. BEYOND THURSDAY...DETAILS BEGIN TO DIVERGE WITH THE ECMWF BUILDING THE HIGH INTO THE FOUR CORNERS WHILE THE GFS HINTS AT ANOTHER WESTERN US TROUGH. FOR NOW ANTICIPATE WARM AND DRY CONDITIONS WITH BREEZY WEATHER POSSIBLY RETURNING LATE NEXT WEEK. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. OCCASIONAL HIGH AND MID CLOUDS ARE EXPECTED INTO SATURDAY AS A TROUGH MOVES INTO ARIZONA FROM THE NORTHWEST. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE ACROSS THE WESTERN STATES WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS SATURDAY AND SUNDAY PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF OUR NORTHERN ARIZONA ZONES. THE STRONGEST WINDS WILL OCCUR ON SUNDAY ACROSS OUR NORTH CENTRAL AND EASTERN FIRE ZONES. MONDAY THROUGH WEDNESDAY...THE TROUGH WILL MOVE EAST OF ARIZONA ON MONDAY CAUSING WINDS TO DECREASE AND SHIFT FROM SOUTHWEST TO NORTHWEST. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH WEDNESDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR FIRE ZONES AZZ106>108-111>117-138>140. RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR FIRE ZONES AZZ109>118-138>140. && PUBLIC.....................KD/OUTLER AVIATION/FIRE WX...........KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 17, 8:17 PM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 817 PM MST FRI JUN 17 2011 AZZ004>018-037>040-181200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 817 PM MST FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN... GUSTY SOUTHWEST WINDS WILL CONTINUE SATURDAY AND INCREASE IN SPEED ON SUNDAY. LOW HUMIDITIES WILL DEVELOP EACH AFTERNOON...AND A RED FLAG WARNING IS IN EFFECT FOR BOTH SATURDAY AND SUNDAY FOR MUCH OF THE NORTHLAND. SEE PRODUCT PHXRFWFGZ FOR DETAILS. IN ADDITION...A WIND ADVISORY MAY BE NEEDED FOR SUNDAY. MONDAY THROUGH THURSDAY...MUCH LESS WIND IS FORECAST STARTING MONDAY. NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:08 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.